It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-23-2010, 03:45 AM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 9
Charlottef23 HB User
Cystic Acne Hormonal

Hi,

I dont really know how this site works and what to do but here goes.

Last year i went on Microygynon E (Estrogen only) and i started getting pains in my legs, i came off it for a couple of months and pains stopped. I then went on the Patch within 4 days the pains came back. I was advised i had phlebitis.

Since then i have not been on the pill but got cystic acne. LARGE, PAINFUL, SIGHTLY, horrid lumps on my head.

That have no head and take ages to go down and scar.

It is really getting me down, however i have noticed it gets worse when my menstrual cycle kicks in.

I have a dermatologist booked for the 10th May 2010 but i dont know what to do in the meantime i feel so ugly?

I have also been referred to have an ultra sound done to see if i have PCOS (polycystic ovaries) as that can be related to cystic acne as my hair has been getting thin and falling out.

As i know the two are related from wher your body produced too much testosterone and sebum then causing the lumps to appear on my forehead.

Is anyone else in the same boat or know about treatments and if i can ever be cleared of this??

I cant go back on the pill because of the pain it would cause my legs and i know the pill maintained my hormones, i am scared i am going to have this forever.

As i know you cant take something like accutance without being on 2 forms of birth control pills??

Anyone help me??

 
Sponsors Lightbulb
   
Old 04-23-2010, 04:44 AM   #2
Veteran
(female)
 
WhenItRains's Avatar
 
Join Date: Apr 2010
Posts: 482
WhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB User
Re: Cystic Acne Hormonal

It is good you have a dermatologist appointment.Birth control can help with acne,but other treatments not involving hormones can too if you find it causes you a problem.
Perhaps if you cannot take estrogen,you could get on spironolactone which also helps block androgens.You will have to be monitored for your potassium levels though (they can get too high on spiro and you will have to cut back on potassium foods like bananas)
Also,some derms won't prescribe it.They may say your GYN has to prescribe it.But you may get lucky.

Have you tried any other over the counter products? Salicylic acid or Benzoyl peroxide?

I used to have bad cystic acne too.I use BP,Differin and 2% salicylic acid facewash.Don't worry,you will find something that works for you

 
Old 04-23-2010, 05:00 AM   #3
Newbie
(female)
 
Join Date: Apr 2010
Posts: 9
Charlottef23 HB User
Re: Cystic Acne Hormonal

Quote:
Originally Posted by Charlottef23 View Post
Hi,

I dont really know how this site works and what to do but here goes.

Last year i went on Microygynon E (Estrogen only) and i started getting pains in my legs, i came off it for a couple of months and pains stopped. I then went on the Patch within 4 days the pains came back. I was advised i had phlebitis.

Since then i have not been on the pill but got cystic acne. LARGE, PAINFUL, SIGHTLY, horrid lumps on my head.

That have no head and take ages to go down and scar.

It is really getting me down, however i have noticed it gets worse when my menstrual cycle kicks in.

I have a dermatologist booked for the 10th May 2010 but i dont know what to do in the meantime i feel so ugly?

I have also been referred to have an ultra sound done to see if i have PCOS (polycystic ovaries) as that can be related to cystic acne as my hair has been getting thin and falling out.

As i know the two are related from wher your body produced too much testosterone and sebum then causing the lumps to appear on my forehead.

Is anyone else in the same boat or know about treatments and if i can ever be cleared of this??

I cant go back on the pill because of the pain it would cause my legs and i know the pill maintained my hormones, i am scared i am going to have this forever.

As i know you cant take something like accutance without being on 2 forms of birth control pills??

Anyone help me??
Hey,

Thanks for getting back to me.

I am scared to go onto it, incase it sets my legs off and when i was on it i had veins appear in my feet and they swell up whenever i get hot and i think they look unslightly.

I want this cystic acne gone it is really affecting my self-esteem and i feel ugly :-(

I am in my 20s and have never had this before and since coming off the pill it caused it!!

 
Old 04-23-2010, 11:01 AM   #4
Veteran
(female)
 
WhenItRains's Avatar
 
Join Date: Apr 2010
Posts: 482
WhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB User
Re: Cystic Acne Hormonal

Could maybe be just temporary then until your body readjusts to being without the pill.(Hopefully,right?)
Sometimes takes the body several months to adjust to any kind of hormonal changes.
There are a lot of topicals our there that will help you though.
Your derm will steer you in the right direction

 
Old 04-23-2010, 08:32 PM   #5
Senior Member
(female)
 
Join Date: Sep 2007
Location: Maryland
Posts: 229
CaliGirl HB UserCaliGirl HB UserCaliGirl HB UserCaliGirl HB UserCaliGirl HB User
Re: Cystic Acne Hormonal

True cystic acne responds best to Accutane. Topical stuff has always been of little to no help for me. It just gives me cysts on a dry face.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is this cystic acne? curly fry Acne 9 06-12-2010 02:23 AM
Painful cystic acne, 28 y.o. female, HELP! Lizzie1980 Acne 12 07-09-2009 12:46 AM
Adult cystic acne? nitts95 Acne 6 05-27-2009 11:02 PM
Hormonal Cystic Acne Anonymous 'AA' club - lost and need help!!! Anastacia15 Acne 5 10-22-2007 03:58 PM
Cystic acne. Illithid Acne 2 07-09-2007 07:13 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!